Alert archive / California / Wind Advisories in 2007
Wind Advisory 140, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 7, 2007, 11:11 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2007, 11:11 AM PST (19:11 UTC)
- Expired
- Dec 7, 2007, 2:31 PM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 071911 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1111 AM PST FRI DEC 7 2007 ...WINDS SLOWLY DIMINISHING THIS AFTERNOON... .A COLD FRONT HAS MOVED SOUTH OF THE AREA AND THE WINDS ASSOCIATED WITH THE FRONT ARE GRADUALLY WEAKENING. AS WINDS HAVE WEAKENED OVER THE AREA...ALL HIGH WIND WARNINGS HAVE BEEN DOWNGRADED TO WIND ADVISORIES...AND ALL PREVIOUS ADVISORIES HAVE BEEN CANCELLED. WINDS COULD REDEVELOP LATE IN THE WEEKEND OVER THE AREA. CAZ052>054-080200- /O.CAN.KLOX.HW.W.0016.000000T0000Z-071208T0200Z/ /O.NEW.KLOX.WI.Y.0140.071207T1911Z-071208T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1111 AM PST FRI DEC 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. ISOLATED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE STILL POSSIBLE LATE THIS MORNING...BUT THESE WINDS WINDS WILL NOT BE WIDESPREAD. WINDS WILL BEGIN TO DIMINISH SLOWLY THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-080200- /O.CAN.KLOX.HW.W.0016.000000T0000Z-071208T0200Z/ /O.NEW.KLOX.WI.Y.0140.071207T1911Z-071208T0200Z/ ANTELOPE VALLEY- 1111 AM PST FRI DEC 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. ISOLATED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE STILL POSSIBLE LATE THIS MORNING...BUT THESE WINDS WINDS WILL NOT BE WIDESPREAD. WINDS WILL BEGIN TO DIMINISH SLOWLY THIS EVENING. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ037-038-046-051-088-072015- /O.CAN.KLOX.WI.Y.0139.000000T0000Z-071208T0200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA CLARITA VALLEY- 1111 AM PST FRI DEC 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED A WIND ADVISORY FOR THE SANTA CLARITA...SAN LUIS OBISPO COUNTY...AND CUYAMA VALLEYS...AND THE SAN LUIS OBISPO COUNTY AND SANTA MONICA MOUNTAINS. WINDS HAVE WEAKENED ACROSS THE AREA AS THE FRONTAL BOUNDARY HAS PUSHED SOUTH OF THE AREA. LOCAL WINDS GUSTS TO 50 MPH MAY STILL OCCUR THIS AFTERNOON...BUT THESE WINDS WILL BE BRIEF AND LOCALIZED. $$ HALL
1 follow-up statement
000 WWUS76 KLOX 072231 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PST FRI DEC 7 2007 ...WINDS HAVE DIMINISHED OVER THE MOUNTAINS OF SOUTHWESTERN CALIFORNIA... ...GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL AREAS SOUTH OF POINT CONCEPTION... .A COLD FRONT HAS MOVED SOUTH OF THE AREA AND THE WINDS ASSOCIATED WITH THE FRONT ARE WEAKENING THIS AFTERNOON...HOWEVER...STRONG ONSHORE PRESSURE GRADIENTS BEHIND THE FRONT ARE CREATING STRONG WESTERLY WINDS IN THE COASTAL AREAS THIS AFTERNOON. WINDS WILL DIMINISH AFTER DUSK THIS EVENING. CAZ052>054-059-072345- /O.CAN.KLOX.WI.Y.0140.000000T0000Z-071208T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- 231 PM PST FRI DEC 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED A WIND ADVISORY FOR THE LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTY MOUNTAINS. WINDS HAVE WEAKENED ACROSS THE AREA AS THE FRONTAL BOUNDARY HAS PUSHED SOUTH OF THE AREA. LOCAL WINDS GUSTS TO 50 MPH MAY STILL OCCUR THIS AFTERNOON...BUT THESE WINDS WILL BE BRIEF AND LOCALIZED. $$ CAZ039>041-080430- /O.NEW.KLOX.WI.Y.0141.071207T2231Z-071208T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 231 PM PST FRI DEC 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES...VENTURA...AND SOUTHERN SANTA BARBARA COUNTY COASTS. THIS ADVISORY IS IN EFFECT UNTIL 9 PM PST THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH HAVE DEVELOPED OVER THE COASTAL AREAS THIS AFTERNOON. WINDS WILL CONTINUE THROUGH THIS EVENING...AND THEN DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 7, 9:35 AM PST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 7, 9:35 AM PST, 1 hour 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 935 AM PST FRI DEC 7 2007 .SHORT TERM...FRONT QUICKLY MOVED THROUGH THE AREA OVERNIGHT AND NOW WERE IN A POST FRONTAL SHOWER REGIME. RAINFALL FORECAST WORKED OUT PRETTY WELL AS LOWER ELEVATIONS AVERAGED BETWEEN A THIRD AND A HALF INCH WHILE A FEW FOOTHILL AND MOUNTAIN LOCATIONS REPORTED OVER 2 INCHES. ALTHOUGH THE CHANCES FOR BURN AREA PROBLEMS IS NOW PRETTY LOW, THERE IS JUST ENOUGH COLD AIR AND INSTABILITY THAT A BRIEF HEAVY SHOWER COULD DEVELOP SO WILL LEAVE THE WATCH UP. SORT OF A MESSY FORECAST THROUGH THE WEEKEND AS A SERIES OF SHORTWAVES AND UPPER LOWS WILL MOVE NEAR OR OVER THE AREA. NOT MUCH MOISTURE ASSOCIATED WITH THEM BUT ENOUGH THAT A SHOWER COULD DEVELOP JUST ABOUT ANYWHERE AT ANYTIME. WITH MOSTLY A NORTHERLY FLOW IN PLACE NOW THE BEST CHANCES WILL BE ACROSS THE NORTH FACING MOUNTAIN SLOPES. BY SATURDAY NIGHT THE COLD CORE WILL BE OVERHEAD WITH THICKNESSES DOWN TO 531. THIS COMBINED WITH GOOD NORTHEAST FLOW AND SOME MOISTURE COULD GENERATE LOCALLY HEAVY SNOW ACROSS THE EASTERN SAN GABRIEL MOUNTAINS AND LIGHT SNOW DOWN TO THE ANTELOPE VALLEY FLOOR. BY SUNDAY AFTERNOON IT LOOKS LIKE WERE FINALLY IN THE CLEAR, BUT TEMPERATURES WILL STILL BE SEVERAL DEGREES BELOW NORMAL. ...FROM PREVIOUS DISCUSSION... .LONG TERM... EC AND GFS FORECAST A SERIES OF INSIDE SLIDERS THROUGH THE EXTENDED PERIOD. THERE IS CONSIDERABLE DISAGREEMENT ON THE TIMING AND STRENGTH OF THE SYSTEMS. CURRENT FORECAST OF PARTLY CLOUDY SKIES AND BREEZY LOOKS GOOD. A SLOW WARMING TREND WILL OCCUR BUT TEMPS WILL STILL BE COOL. && .AVIATION...07/1400Z EXPECT GUSTY W TO NW WINDS THROUGH TODAY AS COLD FRONT PASSES THROUGH FORECAST AREA TODAY. RAIN SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON THEN TAPER OFF. EXPECT MVFR CIGS...ESPECIALLY S OF POINT CONCEPTION THROUGH EARLY AFTERNOON HOURS...THEN VFR CONDS SHOULD PREVAIL WITH CIGS BETWEEN 040-060. LOCAL MOUNTAIN WAVE CONDS COULD DEVELOP ACROSS THE TEHACHAPI MTNS AND CAUSE UDDF AND LLWS CONDS ACROSS PORTIONS OF THE ANTELOPE VALLEY. W TO NW WINDS WILL CONTINUE TO BE STRONG THROUGH THIS EVENING. .KLAX...SOUTHERLY WINDS 15 TO 25 KT WITH LOCALLY HIGHER GUSTS WILL BEGIN TO SHIFT SW TO W BY 17Z WITH PERIODS OF RAIN THIS MORNING. W WINDS WILL CONTINUE 15 TO 20 KT IN THE AFTERNOON WITH GUSTS TO 30 KT POSSIBLE LATER THIS MORNING AND AFTERNOON HOURS. MVFR CIGS WILL GIVE WAY TO VFR CIGS BY 21Z. EXPECT SCT040-060 THIS AFTERNOON THROUGH EVENING HOURS. .KBUR...SHOWERS WITH SE WINDS BETWEEN 10 AND 15 KT WITH LOCALLY HIGHER GUSTS TO 25 KT WILL CONTINUE THROUGH THIS MORNING. IFR/MVFR CIGS WILL PREVAIL THROUGH 19Z WITH SHOWERS...THEN SHOWERS WILL DIMINISH THIS AFTERNOON WITH VFR CIGS BETWEEN 040-060 THROUGH THIS EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). FLASH FLOOD WATCH FOR THE BURN AREAS (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD/RORKE AVIATION...KAPLAN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 7, 6:00 AM PST, 5 hours 11 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:24 PM PST | High Wind Warning | LOX | 17 hr | |
| Dec 6, 7:36 PM PST | Marine Weather Statement | LOX | 58 hr | |
| Dec 7, 1:00 PM PST | High Surf Advisory | LOX | 38 hr | |
| Dec 7, 2:31 PM PST | Wind Advisory | LOX | 6 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.